Alert archive / Minnesota / Areal Flood Warnings in 2012
Areal Flood Warning 6, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood warning at Jun 18, 2012, 5:33 AM CDT for Dakota County, Goodhue County, Rice County, Minnesota. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2012, 5:33 AM CDT (10:33 UTC)
- Expired
- Jun 18, 2012, 11:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dakota County, MN, Goodhue County, MN, Rice County, MN
The radar
The Minneapolis radar (KMPX), 72 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 7:00 AM CDT | HEAVY RAIN 3.29 | 1 S Hampton, MN | MNGAGE NETWORK |
| Jun 18, 7:00 AM CDT | HEAVY RAIN 3.31 | Cannon Falls, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1837 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 492 m²/s²
- 0-3 km storm-relative helicity
- 747 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
349
WGUS43 KMPX 181033
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
533 AM CDT MON JUN 18 2012
MNC037-049-131-181630-
/O.NEW.KMPX.FA.W.0006.120618T1033Z-120618T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAKOTA MN-GOODHUE MN-RICE MN-
533 AM CDT MON JUN 18 2012
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* FLOOD WARNING FOR...
EAST CENTRAL RICE COUNTY IN SOUTH CENTRAL MINNESOTA...
NORTHWESTERN GOODHUE COUNTY IN SOUTHEAST MINNESOTA...
SOUTHERN DAKOTA COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 1130 AM CDT
* AT 530 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
FLOODING ACROSS THE WARNED AREA. EVEN THOUGH THE WATER IS
SUBSIDING...SEVERAL ROADS REMAINED CLOSED. WATER LEVELS
WILL CONTINUE TO DROP THIS MORNING...AND SHOULD NOT REACH THE
LEVEL THAT THEY DID THURSDAY NIGHT AND FRIDAY.
* SOME LOCATIONS THAT WILL CONTINUE TO SEE FLOODING INCLUDE...
RED WING... CANNON FALLS...CASTLE ROCK...
DENNISON...DUNDAS...MIESVILLE...
NORTHFIELD...RANDOLPH...STANTON...WASTEDO AND WELCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS STILL OCCURRING. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A
FLOWING STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 4435 9325 4458 9326 4461 9261 4459 9254
4456 9254 4457 9253 4457 9250 4439 9268
4435 9291
$$
JRB1 follow-up statement
581
WGUS83 KMPX 181638
FLSMPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1138 AM CDT MON JUN 18 2012
MNC037-049-131-181649-
/O.EXP.KMPX.FA.W.0006.000000T0000Z-120618T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAKOTA MN-GOODHUE MN-RICE MN-
1138 AM CDT MON JUN 18 2012
...THE FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL RICE HAS
BEEN ALLOWED TO EXPIRE WHILE A NEW AREAL FLOOD WARNING HAS BEE
ISSUED FOR NORTHWESTERN GOODHUE AND SOUTHERN DAKOTA COUNTIES...
RIVERS IN RICE COUNTY ARE GRADUALLY RECEDING. HOWEVER IN GOODHUE
AND DAKOTA COUNTIES...SEVERAL RIVER GAUGES ALONG THE VERMILION AND
CANNON RIVERS ARE STILL RISING. SO LOCALIZED FLOODING REMAINS A
CONCERN FOR THESE REGIONS.
WITH DRY CONDITIONS EXPECTED TODAY...STREAMS AND CREEKS IN RICE
COUNTY WILL CONTINUE TO RECEDED.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 4435 9325 4458 9326 4461 9261 4459 9254
4456 9254 4457 9253 4457 9250 4439 9268
4435 9291
$$
DFCWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Jun 18, 12:05 AM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, Jun 18, 12:05 AM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1205 AM CDT MON JUN 18 2012 .UPDATED FOR 06Z AVIATION DISCUSSION BELOW... .DISCUSSION... TO SAY THE NEXT FEW DAYS WILL BE ACTIVE IS AN UNDERSTATEMENT WITH SEVERAL ROUNDS OF THUNDERSTORMS/SEVERE WEATHER EXPECTED...ALONG WITH A RISK FOR MORE FLASH FLOODING. STILL ANTICIPATING A SEVERE WEATHER EPISODE THIS AFTERNOON INTO TONIGHT. LOOKING LIKE WE GET A BREAK IN THE ACTION DURING THE DAY MONDAY...BEFORE A WARM FRONT COMES SURGING BACK NORTH MONDAY NIGHT. THIS FRONT WILL BE ANCHORED OVER THE AREA TUESDAY THOUGH WEDNESDAY...WITH MULTIPLE ROUNDS OF THUNDERSTORMS EXPECTED OVER THOSE TWO DAYS. BESIDE SEVERE WEATHER TUESDAY/WEDNESDAY...FLOW WILL BE NEARLY PARALLEL TO THE FRONT...WITH THREAT FOR TRAINING THUNDERSTORMS AND FLASH FLOODING EXISTING THOSE DAYS. WATER VAPOR IMAGERY ALONG WITH RAP ANALYSIS SHOWS A VERY STRONG UPPER JET /100-150 KTS/ SLAMMING ACROSS THE NORTHERN ROCKIES AND INTO THE NORTHERN PLAINS RIGHT NOW. BATCH OF SHOWERS CONTINUES TO WORK EAST ACROSS MN INTO WI THIS AFTERNOON ON NOSE OF 40 KT LLJ AND LEADING BLAST OF THETA-E ADVECTION. BACK FURTHER WEST...STARTING TO SEE A NICE WARM FRONT TAKE SHAPE BEHIND THE CLOUDS IN SW MN INTO NE SD...ALMOST RIGHT ALONG THE BUFFALO RIDGE. MLCAPES SOUTH OF THE BOUNDARY IN ERN SODAK HAVE INCREASED TO AROUND 3000 J/KG. INCREASING WINDS ALOFT AND BACKING WINDS NORTH OF THE BOUNDARY HAVE RESULTED IN BOTH DEEP LAYER SHEAR /NOW AROUND 50 KTS/ AND 0-1KM SHEAR /25-30 KTS ALONG THE WARM FRONT/ INCREASING QUITE A BIT THIS AFTERNOON. HI-RES GUIDANCE ALL SIMILAR WITH INITIATING CONVECTION BY 22Z ALONG THE SD/MN BORDER AROUND YELLOW MEDICINE/LAC QUI PARLE COUNTIES. GIVEN SHEAR AND INSTABILITY PROFILES...STORM TYPE WILL BE SUPER CELLULAR WITH A GOOD RISK OF VERY LARGE HAIL...DAMAGING WINDS...AND TORNADOES THROUGH ABOUT 0/1Z. WHAT IS MORE WORRISOME IS WHAT HAPPENS AFTER THESE STORMS INITIATE. IT DOES NOT MATTER WHAT HI-RES GUIDANCE YOU LOOK AT...HRRR/NMM/ARW/MPX-WRF...THEY ALL CONGEAL THE STORMS OVER CENTRAL MINNESOTA INTO A LINE AND SEND IT RACING EAST ACROSS THE AREA TONIGHT. BIG WORRY HERE IS THAT PARAMETERS APPEAR TO BE COMING TOGETHER FOR THE FORMATION OF A SIGNIFICANT DERECHO THIS EVENING THAT THEN ROUGHLY FOLLOWS I-94 DOWN INTO THE TWIN CITES. BY 6Z...THE RAP HAS MUCAPE OVER THE TWIN CITIES OF AROUND 2500 J/KG...DCAPE OF AROUND 1000 J/KG...AND MOST WORRISOME OF ALL...AN H85 LLJ INCREASING TO BETWEEN 65 AND 70 KTS ALL POINT TO THE POTENTIAL FOR A SIGNIFICANT DERECHO. THE BIG HOPE IS THAT SIGNIFICANTLY RAIN COOLED AIR /TEMPS IN RAIN HAVE FALLEN INTO THE LOW AND MID 60S/ WILL STABILIZE THE BOUNDARY LAYER ENOUGH ACROSS ERN MN THAT BOUNDARY LAYER CAN NOT RECOVER ENOUGH TO ALLOW WINDS TO REACH THE SFC AND WE END UP WITH AN ELEVATED MCS. EITHER WAY YOU SLICE IT...LOOKS LIKE IT WILL BE A LONG NIGHT FOR THE MPX AREA. TONIGHT...MODELS DRIVE A FRONT EAST OF THE AREA...WITH MONDAY NOW LOOKING DRY DURING THE DAY AND CUT POPS OUT OF ALL BUT THE FAR SE CWA. LATE MONDAY NIGHT...THE WARM FRONT COMES SURGING BACK NORTH...WITH MODELS SHOWING ANOTHER ROUND OF THUNDERSTORMS COMING INTO WRN AND CENTRAL MN MAINLY AFTER 06Z TUESDAY ON YET ANOTHER 50 KT LLJ. THIS THEN LEADS US INTO WHAT IS LOOKING LIKE THE MOST ACTIVE WEATHER PERIOD IN THE COMING DAYS FOR TUESDAY THROUGH WEDNESDAY. GOOD NEWS HERE IS MODELS ARE NOW SHOWING BETTER AGREEMENT WITH EACH OTHER THESE TWO DAYS...WITH THE ECMWF NOW BEING LESS PROGRESSIVE AND SHOWING FRONTAL PLACEMENT MUCH MORE SIMILAR TO WHAT THE GFS HAS BEEN SHOWING THE PAST COUPLE OF DAYS. WILL BE VERY WARM AND HUMID SOUTH OF THE BOUNDARY...WITH A VERY UNSTABLE AIRMASS LIKELY IN PLACE BOTH DAYS. DURING THE DAY TUESDAY...MAY NOT SEE MUCH ACTIVITY AS STRONG CAPPING INVERSION...WITH H7 TEMPS INCREASING TO AROUND +14C...BUT TUESDAY NIGHT...MODELS SHOW MID LEVEL TEMPS COOLING...WITH ALL SORTS OF CONVECTION TAKING OFF. WORRY BOTH TUESDAY AND WEDNESDAY IS THAT BESIDE ALL THE INSTABILITY...AN IMPRESSIVE 70-90 KT SW MID-LEVEL JET WILL BE SPLAYED OUT ACROSS CENTRAL MN...WITH PLENTY OF SHEAR PRESENT FOR ORGANIZED/SEVERE CONVECTION. IN ADDITION...UPPER FLOW WILL BE NEARLY PARALLEL TO THE FRONT TUES/WED...WHICH MEANS POTENTIAL FOR TRAINING STORMS WILL BE HIGH...AND WITH PWATS UP AROUND 2 INCHES /180 PERCENT OF NORMAL/...FLASH FLOODING WILL AGAIN BE A CONCERN. MODELS FINALLY SHOWING WNW FLOW DEVELOPING ALOFT BY THURSDAY...WITH THE MOISTURE AND ASSOCIATED RAIN FINALLY GETTING KICKED OUT OF HERE. FOLLOWED THE ECMWF FOR THU/FRI...WHICH IS DRY...BUT THE GFS DOES SHOW ANOTHER WAVE MOVING ACROSS THE AREA THU NIGHT/FRI...JUST AS THE ECWMF SLIDES A 1020 MB HIGH ACROSS THE AREA. BETTER AGREEMENT FOR THUNDERSTORMS SHOWS UP SATURDAY WHEN THE ECWMF/GFS SHOW A STRONG WARM FRONT MOVING UP INTO THE MPX AREA AS A SFC LOW WORKS ACROSS SODAK INTO IA. AS A RESULT...BROUGHT CHANCE POPS BACK FRIDAY NIGHT THOUGH SAT NIGHT. LOOKING JUST BEYOND THE FORECAST...THE GFS/ECMWF SHOW AN UPPER RIDGE BUILDING IN ACROSS THE CENTRAL CONUS FOR THE LAST WEEK OF JUNE...WITH SIGNS OF A DECENT HEAT WAVE SHOWING UP FOR THE END OF JUNE. && .AVIATION... /06Z TAF ISSUANCE/ STILL HAVE STRONG/SEVERE CONVECTION MOVING ACROSS MAINLY SOUTHERN PORTION OF THE CWA. WILL HOLD ONTO TSRA OVER EASTERN TAF SITES FOR A FEW HOURS YET. THEN MAY HAVE SOME MVFR CIG/BR THROUGH ABOUT 13Z...AGAIN OVER EASTERN AREAS BEFORE WINDS DO SHIFT MORE SOUTHWEST/WEST. SOME MID/HIGH LEVEL CLOUDS SPREADING EAST OVER NORTHERN CWA WITH SOME CUMULUS OVER EASTERN AREAS AHEAD OF FRONT THAT MOVES THROUGH THE REGION DURING THE DAY. MAY SEE WINDS GUST A BIT LATER IN THE AFTERNOON OVER WESTERN AREA AFTER 18Z AS DRIER AIR TRIES TO MOVE IN. WILL LIKELY SEE SOME CLOUDS DEVELOP AGAIN LATER IN THE NIGHT/AFTER 06Z AHEAD OF WAA PATTERN. WILL HOLD OFF ON ANY PRECIPITATION FOR NOW. .KMSP...STILL HAVE SOME TSRA LAGGING THE MAIN LINE OF STORMS. WILL HOLD ONTO THEM FOR ANOTHER COUPLE HOURS...AS IT SHOULD MOVE SOUTH AND EAST. SOME CUMULUS AND MID CLOUDS EXPECTED INTO THE DAY MONDAY AS FRONT MOVES ACROSS THE REGION. ANY REDEVELOPMENT DURING THE DAY SHOULD REMAIN EAST OF THE AREA. SOUTHERLY WIND PERHAPS A BIT GUSTY EARLY...SHOULD BECOME MORE WEST WITH FROPA ON MONDAY AFTERNOON. WILL BRING MORE CLOUDS IN AFTER 06Z TUE AND PERHAPS SOME MID CLOUDS OUT AHEAD OF NEXT WAA PATTERN WILL KEEP IT DRY THROUGH THEN. OUTLOOK... TUESDAY...VFR/MVFR WITH TSRA POSSIBLE. SE TO S WINDS 20 TO 25 KTS. WEDNESDAY...VFR/MVFR WITH TSRA POSSIBLE. WINDS NW AT 12 TO 17 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MPG/DE
Hazardous weather outlook, Jun 18, 4:27 AM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 427 AM CDT MON JUN 18 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 190930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 427 AM CDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS MAY DEVELOP AGAIN THIS AFTERNOON IN WEST CENTRAL WISCONSIN INTO SOUTH CENTRAL MINNESOTA NEAR A WEAK FRONT WHICH WILL SETTLE INTO THE AREA. SCATTERED THUNDERSTORMS ARE THEN EXPECTED TO SPREAD MAINLY INTO WEST CENTRAL MINNESOTA LATE TONIGHT AHEAD OF AN APPROACHING WARM FRONT. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ROUNDS OF THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH WEDNESDAY AS A STRONG AREA OF LOW PRESSURE LIFTS OUT OF SOUTH DAKOTA AND ACROSS MINNESOTA. THESE STORMS COULD BECOME SEVERE AND ALSO HAVE THE POTENTIAL OF PRODUCING HEAVY RAINFALL AND FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ESPECIALLY ON TUESDAY AFTERNOON AND EVENING ACROSS MUCH OF THE AREA AND AGAIN WEDNESDAY...MAINLY IN WESTERN WISCONSIN.
In the hours before
Special weather statement, Jun 18, 1:30 AM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 130 AM CDT MON JUN 18 2012 MNZ060-069-070-180700- DAKOTA-HENNEPIN-SCOTT- 130 AM CDT MON JUN 18 2012 ...THUNDERSTORMS MOVING INTO/DEVELOPING OVER DAKOTA...HENNEPIN AND SCOTT COUNTIES THROUGH 200 AM CDT... AT 125 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHAKOPEE. THIS STORM WAS MOVING EAST AT 40 MPH. HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... SAVAGE. BURNSVILLE. LAKEVILLE. FARMINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 4483 9314 4462 9319 4476 9353 4483 9347 TIME...MOT...LOC 0630Z 290DEG 34KT 4475 9338 JRB
Local storm report, Jun 18, 1:35 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
135 AM CDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM HAIL WEBSTER 44.53N 93.35W
06/18/2012 M1.75 INCH RICE MN TRAINED SPOTTER
&&
MKMLocal storm report, Jun 18, 2:23 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
223 AM CDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL DAWSON 44.93N 96.05W
06/17/2012 M0.25 INCH LAC QUI PARLE MN AMATEUR RADIO
0646 PM FUNNEL CLOUD HOLLOWAY 45.25N 95.91W
06/17/2012 SWIFT MN LAW ENFORCEMENT
0649 PM FUNNEL CLOUD 3 NE DAWSON 44.96N 96.01W
06/17/2012 LAC QUI PARLE MN TRAINED SPOTTER
FUNNEL HALFWAY TO THE GROUND.
0657 PM HAIL HANCOCK 45.50N 95.79W
06/17/2012 M1.00 INCH STEVENS MN LAW ENFORCEMENT
ALSO HEAVY RAIN
0659 PM HAIL HANCOCK 45.50N 95.79W
06/17/2012 M1.75 INCH STEVENS MN TRAINED SPOTTER
0700 PM HAIL MILAN 45.11N 95.91W
06/17/2012 M1.00 INCH CHIPPEWA MN TRAINED SPOTTER
0700 PM HAIL HANCOCK 45.50N 95.79W
06/17/2012 M1.25 INCH STEVENS MN TRAINED SPOTTER
HAIL LASTED 5 TO 7 MINUTES.
0724 PM HAIL 2 S STARBUCK 45.58N 95.53W
06/17/2012 M1.25 INCH POPE MN TRAINED SPOTTER
0727 PM HAIL 8 N MONTEVIDEO 45.07N 95.72W
06/17/2012 M1.75 INCH CHIPPEWA MN LAW ENFORCEMENT
0758 PM FUNNEL CLOUD 4 NW APPLETON 45.24N 96.08W
06/17/2012 SWIFT MN TRAINED SPOTTER
FUNNEL HALF WAY TO THE GROUND.
0803 PM FUNNEL CLOUD 8 S KERKHOVEN 45.08N 95.32W
06/17/2012 CHIPPEWA MN TRAINED SPOTTER
0814 PM TSTM WND GST APPLETON 45.20N 96.02W
06/17/2012 M76.00 MPH SWIFT MN AWOS
0835 PM FUNNEL CLOUD 5 N PRIAM 45.14N 95.14W
06/17/2012 KANDIYOHI MN TRAINED SPOTTER
0835 PM TSTM WND DMG MILAN 45.11N 95.91W
06/17/2012 CHIPPEWA MN TRAINED SPOTTER
POWER LINES DOWN. TIME ESTIMATED FROM RADAR.
0837 PM FUNNEL CLOUD GROVE LAKE 45.63N 95.20W
06/17/2012 POPE MN TRAINED SPOTTER
0838 PM TSTM WND DMG MADISON 45.01N 96.19W
06/17/2012 LAC QUI PARLE MN STORM CHASER
LARGE PORTION OF ROOF RIPPED OFF BUILDING. TIME ESTIMATED
FROM RADAR.
0900 PM TSTM WND DMG WILLMAR 45.12N 95.05W
06/17/2012 KANDIYOHI MN TRAINED SPOTTER
LARGE TREE LIMBS DOWN.
0900 PM HAIL WILLMAR 45.12N 95.05W
06/17/2012 M1.00 INCH KANDIYOHI MN TRAINED SPOTTER
0908 PM TSTM WND DMG 5 NW ATWATER 45.19N 94.85W
06/17/2012 KANDIYOHI MN STORM CHASER
ROOF BLOWN OFF BARN, LARGE TREES DOWNED, WINDOWS BLOWN
OUT OF HOUSE AND POWER LINES SEVERED.
0913 PM TSTM WND GST PAYNESVILLE 45.38N 94.72W
06/17/2012 M63.00 MPH STEARNS MN AWOS
0915 PM TSTM WND DMG KANDIYOHI 45.13N 94.93W
06/17/2012 KANDIYOHI MN TRAINED SPOTTER
SIX TO TEN INCH DIAMETER TREE BRANCHES DOWN AND POWER IS
OUT OVER MUCH OF THE CITY.
0926 PM TSTM WND DMG ATWATER 45.14N 94.78W
06/17/2012 KANDIYOHI MN TRAINED SPOTTER
THIRTY INCH DIAMETER TREE DOWNED. POWER OUT OVER MUCH OF
THE CITY.
0930 PM FUNNEL CLOUD 5 NW SACRED HEART 44.83N 95.42W
06/17/2012 RENVILLE MN TRAINED SPOTTER
0935 PM TSTM WND DMG COSMOS 44.94N 94.70W
06/17/2012 MEEKER MN TRAINED SPOTTER
LARGE TREES TOPPLED. TIME ESTIMATED FROM RADAR SIGNATURE.
0937 PM FUNNEL CLOUD SACRED HEART 44.78N 95.35W
06/17/2012 RENVILLE MN TRAINED SPOTTER
FUNNEL HALF WAY DOWN TO THE GROUND.
0945 PM TSTM WND DMG 8 N GROVE CITY 45.27N 94.68W
06/17/2012 MEEKER MN LAW ENFORCEMENT
TURKEY BARNS DOWN, ROOF TORN OFF OF A HOUSE.
0948 PM TSTM WND GST CLARA CITY 44.96N 95.37W
06/17/2012 M55.00 MPH CHIPPEWA MN MESONET
0956 PM TSTM WND GST COSMOS 44.94N 94.70W
06/17/2012 E77.00 MPH MEEKER MN STORM CHASER
POWER POLES LEANING.
0957 PM TSTM WND DMG SILVER CREEK 45.31N 93.94W
06/17/2012 WRIGHT MN LAW ENFORCEMENT
TREES TOPPLED.
1000 PM TSTM WND DMG STEWART 44.73N 94.49W
06/17/2012 MCLEOD MN LAW ENFORCEMENT
POWER OUTAGE TO A FEW HOMES.
1011 PM TSTM WND DMG 2 E SACRED HEART 44.78N 95.31W
06/17/2012 RENVILLE MN TRAINED SPOTTER
TRACTOR TRAILER BLOWN OVER ON HIGHWAY 212.
1011 PM FUNNEL CLOUD 1 E SACRED HEART 44.78N 95.33W
06/17/2012 RENVILLE MN TRAINED SPOTTER
1020 PM TSTM WND GST LESTER PRAIRIE 44.88N 94.04W
06/17/2012 M72.00 MPH MCLEOD MN MESONET
1025 PM TSTM WND DMG GLENCOE 44.77N 94.15W
06/17/2012 MCLEOD MN LAW ENFORCEMENT
TWENTY TO TWENTY FIVE INCH DIAMETER TREES FELLED.
1030 PM TSTM WND DMG LESTER PRAIRIE 44.88N 94.04W
06/17/2012 MCLEOD MN LAW ENFORCEMENT
TWENTY TO TWENTY FIVE INCH DIAMETER TREES TOPPLED.
1035 PM TSTM WND GST CAMBRIDGE 45.56N 93.23W
06/17/2012 M48.00 MPH ISANTI MN MESONET
OCCURRED AT AIRPORT.
1040 PM TSTM WND DMG LESTER PRAIRIE 44.88N 94.04W
06/17/2012 MCLEOD MN LAW ENFORCEMENT
POWER OUT THROUGH MUCH OF CITY.
1050 PM TSTM WND GST 2 NW RENVILLE 44.81N 95.24W
06/17/2012 M66.00 MPH RENVILLE MN TRAINED SPOTTER
1053 PM TSTM WND DMG LESTER PRAIRIE 44.88N 94.04W
06/17/2012 MCLEOD MN LAW ENFORCEMENT
BRANCH SEVERED POWER LINE.
1058 PM TSTM WND DMG HUTCHINSON 44.89N 94.37W
06/17/2012 MCLEOD MN LAW ENFORCEMENT
POWER OUTAGE IN SW PORTION OF CITY.
1105 PM TSTM WND GST WINTHROP 44.54N 94.36W
06/17/2012 M47.00 MPH SIBLEY MN MESONET
1111 PM TSTM WND GST BELLE PLAINE 44.62N 93.76W
06/17/2012 M54.00 MPH SCOTT MN MESONET
1120 PM TSTM WND GST 5 W NORTH ST PAUL 45.01N 93.10W
06/17/2012 E59.00 MPH RAMSEY MN TRAINED SPOTTER
ESTIMATED WITH HAND HELD ANEMOMETER.
1120 PM FLASH FLOOD GLENCOE 44.77N 94.15W
06/17/2012 MCLEOD MN LAW ENFORCEMENT
SEVERAL STREETS UNDERWATER.
1120 PM HAIL HECTOR 44.74N 94.71W
06/17/2012 M0.75 INCH RENVILLE MN TRAINED SPOTTER
1130 PM FLASH FLOOD 2 N BISCAY 44.86N 94.27W
06/17/2012 MCLEOD MN LAW ENFORCEMENT
LAW ENFORCEMENT SHUTTING DOWN HIGHWAY 22 JUST NORTH OF
TOWN.
1130 PM HAIL 5 W STEWART 44.73N 94.59W
06/17/2012 M1.00 INCH RENVILLE MN FIRE DEPT/RESCUE
REPORTED AT HWY 212 WEST OF STEWART. DISTANCE FROM
STEWART ESTIMATED. TIME ESTIMATED.
1133 PM TSTM WND DMG BURNSVILLE 44.76N 93.28W
06/17/2012 DAKOTA MN PUBLIC
ISOLATED POWER OUTAGE IN BURNSVILLE.
1134 PM TSTM WND GST SOUTH ST PAUL 44.89N 93.04W
06/17/2012 M48.00 MPH DAKOTA MN AWOS
1140 PM TSTM WND GST 9 S PRIOR LAKE 44.60N 93.43W
06/17/2012 M58.00 MPH SCOTT MN FIRE DEPT/RESCUE
MEASURED BY ANEMOMETER AT INTERSECTION OF COUNTY ROAD 8
AND 27.
1140 PM FLASH FLOOD LE SUEUR 44.46N 93.91W
06/17/2012 LE SUEUR MN TRAINED SPOTTER
UNDERPASS HAD APPROXIMATELY EIGHT PLUS INCHES OF STANDING
WATER ON BRIDGE ST COMING OUT OF TOWN FROM HWY 169.
1144 PM HAIL 2 W STEWART 44.73N 94.53W
06/17/2012 M1.00 INCH RENVILLE MN TRAINED SPOTTER
HAIL OCCURRED AT HWY 212.
1203 AM TSTM WND GST 1 W NEW MARKET 44.57N 93.37W
06/18/2012 E60.00 MPH SCOTT MN TRAINED SPOTTER
ESTIMATED 60 MPH WIND GUST AT INTERSECTION OF COUNTY RD 2
AND 27.
1214 AM TSTM WND GST NW WASTEDO 44.41N 92.86W
06/18/2012 M50.00 MPH GOODHUE MN MESONET
MNDOT ROAD SENSOR ON HWY 52 SOUTH OF CANNON FALLS AT MILE
MARKER 90.
1215 AM FLASH FLOOD NORTHFIELD 44.45N 93.17W
06/18/2012 RICE MN LAW ENFORCEMENT
CITY STREETS FLOODED
1235 AM TSTM WND GST 3 NE RED WING 44.61N 92.56W
06/18/2012 M46.00 MPH PIERCE WI AWOS
MEASURED AT RED WING AIRPORT
1253 AM HAIL NEW PRAGUE 44.55N 93.57W
06/18/2012 M1.75 INCH SCOTT MN EMERGENCY MNGR
1253 AM HAIL WACONIA 44.85N 93.79W
06/18/2012 M1.00 INCH CARVER MN TRAINED SPOTTER
1255 AM HAIL 1 S NEW PRAGUE 44.53N 93.57W
06/18/2012 M2.00 INCH LE SUEUR MN TRAINED SPOTTER
0103 AM HAIL LONSDALE 44.48N 93.43W
06/18/2012 M1.00 INCH RICE MN AMATEUR RADIO
0106 AM HAIL LONSDALE 44.48N 93.43W
06/18/2012 M1.75 INCH RICE MN LAW ENFORCEMENT
0111 AM HAIL WEBSTER 44.53N 93.35W
06/18/2012 M1.75 INCH RICE MN TRAINED SPOTTER
0117 AM HAIL NORTHFIELD 44.45N 93.17W
06/18/2012 M0.88 INCH RICE MN AMATEUR RADIO
0123 AM HAIL 5 SW NORTHFIELD 44.40N 93.24W
06/18/2012 M1.75 INCH RICE MN TRAINED SPOTTER
REPORTED AT INTERSECTION OF HWY 3 AND CO RD 8
0126 AM HAIL DUNDAS 44.43N 93.20W
06/18/2012 M1.75 INCH RICE MN AMATEUR RADIO
0130 AM HAIL 4 E NERSTRAND 44.34N 92.98W
06/18/2012 M0.88 INCH GOODHUE MN COCORAHS
MINOR LEAF DAMAGE
&&
MKMLocal storm report, Jun 18, 2:53 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
253 AM CDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM FLASH FLOOD 1 NW BISCAY 44.84N 94.29W
06/18/2012 MCLEOD MN DEPT OF HIGHWAYS
HIGHWAY 22 BETWEEN CO RD 11 AND CO RD 67 JUST NORTHWEST
OF BISCAY BLOCKED BY FLOODING. PUBLIC REPORT OF UP TO 5
FEET OF WATER ON ROADWAY.
&&
MKMLocal storm report, Jun 18, 3:11 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
311 AM CDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD CANNON FALLS 44.52N 92.90W
06/18/2012 GOODHUE MN LAW ENFORCEMENT
HWY 52 FLOODED NEAR CANNON FALLS. FLOODING ALSO REPORTED
ELSEWHERE IN GOODHUE COUNTY...INCLUDING CO RD 1...CO RD
14 AND CO RD 18.
&&
MKMLocal storm report, Jun 18, 3:55 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
355 AM CDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD 1 NW BISCAY 44.84N 94.29W
06/17/2012 MCLEOD MN DEPT OF HIGHWAYS
HIGHWAY 22 BETWEEN CO RD 11 AND CO RD 67 JUST NORTHWEST
OF BISCAY BLOCKED BY FLOODING. PUBLIC REPORT OF UP TO 5
FEET OF WATER ON ROADWAY. CORRECTED TIME OF EVENT.
&&
MKMThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:06 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Swift | 39 min |
| Jun 17, 7:12 PM CDT | Tornado Warning | MPX | Chippewa, Swift | 48 min |
| Jun 17, 7:15 PM CDT | Tornado Warning | MPX | Pope, Swift | 26 min |
| Jun 17, 7:21 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Pope, Stevens, Swift | 39 min |
| Jun 17, 7:53 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Pope, Stevens, Swift | 67 min |
| Jun 17, 7:58 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Swift | 47 min |
| Jun 17, 8:06 PM CDT | Tornado Warning | MPX | Chippewa, Kandiyohi, Swift | 24 min |
| Jun 17, 8:25 PM CDT | Tornado Warning | MPX | Chippewa, Lac qui Parle, Swift | 35 min |
| Jun 17, 8:33 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns, Swift | 42 min |
| Jun 17, 8:36 PM CDT | Areal Flood Advisory | MPX | Chippewa, Kandiyohi, Lac qui Parle, Pope, Renville, Stearns and 2 more | 3 hr |
| Jun 17, 8:45 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Lac qui Parle, Renville, Swift, Yellow Medicine | 45 min |
| Jun 17, 8:56 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Sherburne, Stearns, Wright | 49 min |
| Jun 17, 9:06 PM CDT | Tornado Warning | MPX | Kandiyohi, McLeod, Meeker | 24 min |
| Jun 17, 9:25 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Meeker, Renville | 65 min |
| Jun 17, 9:25 PM CDT | Tornado Warning | MPX | Carver, McLeod, Meeker, Wright | 35 min |
| Jun 17, 9:28 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 47 min |
| Jun 17, 9:45 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin, Meeker, Sherburne, Stearns, Wright | 45 min |
| Jun 17, 9:50 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, McLeod, Meeker, Sibley, Wright | 40 min |
| Jun 17, 10:08 PM CDT | Areal Flood Advisory | MPX | Anoka, Carver, Dakota, Hennepin, McLeod, Meeker and 6 more | 3 hr |
| Jun 17, 10:24 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Le Sueur, McLeod, Scott, Sibley and 1 more | 51 min |
| Jun 17, 10:24 PM CDT | Tornado Warning | MPX | Renville | 36 min |
| Jun 17, 10:30 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Renville | 30 min |
| Jun 17, 10:41 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker, Renville, Sibley | 49 min |
| Jun 17, 10:50 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi | 40 min |
| Jun 17, 10:57 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Renville | 33 min |
| Jun 17, 11:10 PM CDT | Special Weather Statement | MPX | Dakota, Ramsey, Scott | 50 min |
| Jun 17, 11:22 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Nicollet, Rice, Scott, Sibley | 38 min |
| Jun 17, 11:28 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Scott, Washington | 32 min |
| Jun 17, 11:32 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville | 43 min |
| Jun 17, 11:44 PM CDT | Flash Flood Warning | MPX | Dakota, Goodhue, Rice | 6 hr |
| Jun 17, 11:50 PM CDT | Tornado Warning | MPX | Le Sueur | 25 min |
| Jun 17, 11:53 PM CDT | Special Weather Statement | MPX | Meeker | 52 min |
| Jun 17, 11:58 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Le Sueur, Rice | 47 min |
| Jun 18, 12:20 AM CDT | Special Weather Statement | MPX | McLeod | 40 min |
| Jun 18, 12:25 AM CDT | Special Weather Statement | MPX | Scott | 50 min |
| Jun 18, 12:26 AM CDT | Special Weather Statement | MPX | Goodhue | 49 min |
| Jun 18, 12:45 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 45 min |
| Jun 18, 12:46 AM CDT | Flash Flood Warning | MPX | Dakota, Le Sueur, Rice, Scott | 4 hr |
| Jun 18, 1:05 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice | 40 min |
| Jun 18, 1:27 AM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice | 33 min |
| Jun 18, 1:30 AM CDT | Special Weather Statement | MPX | Scott | 30 min |
| Jun 18, 11:17 AM CDT | River Flood Warning | MPX | Carver | 10 days |
| Jun 18, 11:33 AM CDT | Areal Flood Warning | MPX | Dakota, Goodhue | 18 hr |
| Jun 18, 4:31 PM CDT | Flash Flood Watch | MPX | Anoka, Benton, Carver, Chippewa, Chisago, Dakota and 24 more | 56 hr |
Nearby
Areal Flood Warnings in Minnesota, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.